Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 73, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 25, 1995, 5:23 PM EDT for Columbus County, North Carolina. It was in force for 46 min.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1995, 5:23 PM EDT (21:23 UTC)
- Expired
- Jun 25, 1995, 6:09 PM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Columbus County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1728 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KILM 252123 RRA SVRILM NCC047-252230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 523 PM EDT SUN JUN 25 1995 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 630 PM EDT FOR EVERYONE IN THE FOLLOWING LOCATION... IN SOUTHEAST NORTH CAROLINA ...COLUMBUS COUNTY AT 520 PM EDT A SEVERE THUNDERSTORM WAS 10 MILES SOUTH OF WHITEVILLE NEAR OLD DOCK. MOVEMENT WAS NORTHEAST AT 15 MILES AN HOUR. THE STORM WILL MOVE THROUGH OLD DOCK IMMEDIATELY AND THEN INTO LAKE WACCAMAW BY 6 PM. THIS IS A DANGEROUS STORM....TAKE COVER IMMEDIATELY IF YOU ARE IN ITS PATH. LARGE SEVERE THUNDERSTORMS CAN CAUSE AS MUCH DAMAGE AS SMALL TORNADOES. SQI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:32 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 25, 2:32 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT NC 230 PM EDT SUN JUN 25 1995 DISC: ISLTD TSTMS ON 88D THIS AFTN NR CSTL WTRS. NOT MUCH OF A SEA BREEZE DVLPD TDA. ANOTHER AREA WILL APPRCH WRN PRTN CWA BY LT THIS AFTN. ADAP SHWNG MSTR CONV OVR EST CNTRL NC WITH LI`S ARND -11. LKS LK THNGS CLD BE POPPNG THRU ERLY EVE. THNGS WILL QUIET DWN LT TNGT AND THEN MON SHLD BE A CARBON COPY OF TDA WITH LTL IN THE WAY OF DYNMICS TO INITIATE WDSPRD bTSTM ACTVTY. CWF: SW WINDS THRU MON. WLL INDCT VRBL WNDS MON NGT AND ERLY TUE WITH WK LO IN CSTL WTRS. MRP GUIDNC HNTS AT THIS. RTRN TO SW BY LT MON MRNG. .MHX...NONE. DB
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.